Search the Community
Showing results for tags 'oxcarbazepine'.
Found 4 results
Moderator note: link to members-only benzo thread - Savinggrace: missed dose Hello, I have been following Surviving Antidepressants, off and on, for a few years but feel I must join now, as I could use some feedback. I have been poly-drugged for 15 years and on anti-depressants for 35 years. I am not sure how much I should write about how/why all this happened, but surely in the first decades, I just let it happen because I trusted my doctors and had no idea what I was setting myself up for. Since the internet made information so much easier to get, I have spent a lot of time learning about what these drugs have done to my brain, my body and and my life. I am joining this forum for two reasons...I am a person who has to taper extremely slowly. In fact, I just read a post of a man (2012) who planned to take 12 years to taper 25 mg. valium and I thought, "well, that sounds about right for me." On other forums, I have been almost laughed at when I admit how slow I have been, and must continue to taper. The other reason I like this forum is that it addresses the poly-drugging situation that so many of us have gotten ourselves into. This poly-drugging, in my opinion, has made everything so much more difficult. I guess there is a third reason, and that is that I have followed Rhiannon on BenzoBuddies and before that on a Yahoo group for years. She seems so rational, calm, and non-judgmental about all this. I have read many posts about not tapering from a place of feeling w/d symptoms. What if I said I have been in tolerance w/d (if that term is used here) for at least 14 years? I have not felt well, and in fact, have been quite sick all that time. About 6-7 years ago I got the courage, after tons of reading to start tapering. After making a 1 mg. cut (less than 10%) of valium, and suffering a near-seizure on the 5th day (that's what my doctor told me was happening and I believe him because 1 mg. valium relieved everything), I started tapering .5 mg/ month. (my signature will explain what happened before that) I did that for a few a year or so, but "hit the wall" so to speak, and tried .25 cuts (cut and suffer method). Very long story as short as possible, I only went from 17mg. down to 13 mg. before I was not able to cut any more and remain even remotely functional. A year or so ago, I decided if I couldn't cut valium, I would try another of my drugs. I have managed to taper 25% with small cuts and holds over a year, but again feel totally dysfunctional and unable to proceed. I think, at this point, up-dosing any of my drugs would require too big of an up-dose, and likely an unsuccessful one at that. I am holding now, but the reality is, I have many co-exisitng medical conditions, some caused by these drugs I suspect, and some not, that I really can't treat w/ meds as they interact with my psych meds and de-stabilize me immediately. I suffer a lot. I have no quality of life. I am 61. I can't go back; only forward. I am currently holding my trileptal cut to give my brain a rest. There is a lot more to share about myself but this was way too long already. How long should I hold? I feel like it will take quite some time before I feel like my brain has adjusted to this 25% cut. (done in 5-10 mg. increments, holding about a month w/ each cut) Here is my signature because I am not sure where to post it: Amitriptyline for 20 years and then remeron, 4 mg currently , ambien 10-15 mg. for 5 years and then updosed klonopin to get off ambien in 2011; klonopin 2 mg. for 10 years and then crossed over to valium 17.5 mg in 2010. 300 mg. trileptal for 13 years; tapered down to 225 in the last year. Holding on everything right now.
Taimon posted a topic in Introductions and updatesI am having terrible time getting off Olanzapine I first did with Clonazepam, I've managed to reduce from 40mg to 0 but I have total insomnia, sleeping just 0-2 hours of very vivid dreams. I believe there are people on this forum in the same situation. This has gone on for months now. I used to use Olanzapine I have total anhedonia, complete lack of creativity, imagination memories, motivation, severe aphasia, can't express myself, one drug that helped this was Oxcarbazepine, but however when I took another dose of Olanzapine the effect went away completely and didn't return from it.
squeakyboots posted a topic in Introductions and updatesHi everyone, My shrink recently did not get my Lamotrigine refill to me on time, so I was forced to suddenly stop taking it for 6 days. It messed me up a bit, but not too much. I decided I was going to begin tapering off the Sertraline and Lamotrigine (all info in signature). More recently, she did not get my Diazepam refill to me on time, so I was again forced to go cold turkey, but this time on a benzo. After feeling like total crap for the first 2 days or so, I began to feel better, so I decided to continue the cold turkey of the diazepam. i am 6 days in and the severity and number of withdrawal symptoms are growing. I want to continue and be done with it. It's awful, but not unbearable. Hopefully it won't get to that. I understand that Diazepam (Valium) has a long elimination half-life and that the worse may be yet to come seeing that the w/d peak at about 2 weeks. Still, i want to keep going. I am at a place in my life where I am able to stay home, and ride it out. I know i need a new shrink and i should be doing this under medical supervision. I know this was probably not the most ideal decision. However, it is what it is. I wanted to begin tapering down anyway since my sleeping had stabilized for long enough and this was supported by my therapist (psychologist), but since the 2 "hiccups" with the shrink (total negligence, really) I decided I would bite the bullet and take the plunge with all my meds. I am fully aware that you guys are not medical professionals. I came here to get some support and advice, and to hear your thoughts and experiences to help me get through this. Real stories from real people are so much more valuable than a medical professional's opinion, who very likely has no idea what we're going through. I know going cold turkey is not recommended but what's done is done. For the record the meds are Sertraline (Zoloft SSRI), Lamotrigine (Lamictal - mood stabilizer), Oxcarbazepine (Trilpetal - anticonvulsant) and Diazepam (Valium - benzodiazepine). Thank you
Sean posted a topic in Introductions and updatesI've been going through AD withdrawals now for going on 3 years, and I've recently turned a corner and began noticing very noticeable improvements since last August. I'm soOoo thankful for that! I've told everyone that will listen how much of a nightmare this has been and how I wouldn't wish this on anyone. Well, now my 11 year old niece is going through a nightmare of her own. She was taking Evekeo (a stimulant ADHD med) for about 3 years until the Dr. switched her over to a "non-habit" forming adhd med, and then back to a different stimulant adhd med and then stopped all together. They started switching up her meds around last July-August, and booM! She started exhibiting different symptoms of withdrawal. At the time, I had no idea that stimulant ADHD meds could cause withdrawals so we thought she was just going through pre-teen phases. But her behavior starting changing, and then she started having hallucinations and delusions. Hearing voices, seeing "shadow people...very scary stuff for an 11 year old. I know this is an antidepressant forum, but I was wondering if anyone here has experience with ADHD withdrawals, or if someone could point me to a message board similar to this one? She has started cutting herself and has had suicidal thoughts. I believe she is having delusions of incidences happening in the home that she has reported to the school counselor. So, now dfcs is involved and has required her to see a psychiatrist at "their" hospital. They are now prescribing her Risperdal and Trileptal. One is for treating bipolar disorder and the other is for seizures. Prior to stopping her ADHD medicine, she never exhibited signs of any mental health issues. Just ADHD. They recently tried a bipolar med for 2 weeks last month and took her off since it did not help. They have not officially diagnosed her as bipolar and she's never had a seizure, but the physicians assistant decided to prescribe and treat her anyway for these things. If they dont do what the Dr. tells them, dfcs steps in and will try to intervene and possibly remove her from her home. I know without a doubt this is adhd stimulant withdrawals, so it's easy to assume that it's just like SSRI withdrawals...but I am not educated enough on it. My sister (her mom) has been grasping at straws trying to figure out what's going on, and in my gut I had a feeling what it was. I came across something with a little more information on it (the above link), and I believe I finally have her convinced that her daughter isn't sick...she's just going through pretty much exactly what I've been going through, minus the hallucinations and delusions. Sorry that was long! Any ideas on where to go from here? Is this also a wait and heal type of thing? I told her they need to take her off those new meds immediately, but it's a sticky situation. We all feel completely helpless. I absolutely feel that I HAVE to speak for her on her behalf and protect her from the white coats before they make things worse. They are already trying to treat symptoms instead of doing their due diligence and ask the right questions. It's all right under their noses, I just cant believe they are this naive about withdrawals. Thanks in advance for any help!